What Time You Take Your Birth Control Pill Could Affect How Your Skin Looks This Spring
You guys know I’ve had some issues in recent times with melasma (patchy skin discoloration caused by the sun). Well while researching a skin cancer article I just found out one super-easy way to minimize this problem.
As you might know, melasma can be a bigger problem for women who are on birth control (and pregnant women–greaaaat) because of the way certain hormones interact with UV light to cause patchy skin darkening. But here’s a trick from New York dermatologist Linda K. Franks, M.D.: If you take your birth control pill at night instead of in the morning, hormones will hit their peak levels overnight, long before you’re out in peak sunlight, thus helping to minimize the effects of the drug/sunlight interaction.
Smart, right? Doesn’t help me much in my current preggo state, but you can be sure when I go back on the pill I’ll be poppin ’em at night!
Do any of you have melasma? Freckling issues? What are your strategies for keeping these pesky skin problems in check?
More skin tips:
My five-second cure for the winter pasties
Sneaky things that could be messing up your skin
The houseplant that can make your skin prettier
More Ways to Get Glamour
You could win $50,000 just for registering for or logging into Glamour.com!
Add Glamour to your iGoogle homepage.
Follow us on Twitter!